Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 251, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 3:57 AM EDT for Harrison County, Indiana; Breckinridge County, Meade County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2011, 3:57 AM EDT (07:57 UTC)
- Expired
- May 23, 2011, 4:30 AM EDT
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Harrison County, IN, Breckinridge County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 18 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 4:16 AM EDT | TSTM WND DMG | 1 Ne Evans Landing, IN | TWO TREES DOWN ON RABBIT HASH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -573 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
971
WUUS53 KLMK 230757
SVRLMK
INC061-KYC027-163-230830-
/O.NEW.KLMK.SV.W.0251.110523T0757Z-110523T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 AM EDT MON MAY 23 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHWESTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 430 AM EDT/330 AM CDT/
* AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM UNION STAR TO GRAYSVILLE...MOVING NORTHEAST AT 45 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
BRANDENBURG...
ANDYVILLE AND BEECHLAND...
CEDAR FLAT AND LODALE...
NEW AMSTERDAM AND ROCK HAVEN...
PILCHER LANDING AND HUGHES LANDING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3824 8618 3801 8597 3800 8601 3794 8599
3786 8601 3774 8629 3799 8652
TIME...MOT...LOC 0757Z 227DEG 38KT 3798 8643 3782 8626
WIND...HAIL 60MPH 0.88IN
$$
RS2 follow-up statements
390
WWUS53 KLMK 230809
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
409 AM EDT MON MAY 23 2011
KYC027-230819-
/O.CAN.KLMK.SV.W.0251.000000T0000Z-110523T0830Z/
BRECKINRIDGE KY-
309 AM CDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRECKINRIDGE
COUNTY IS CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3824 8618 3801 8597 3800 8601 3793 8599
3786 8601 3782 8617 3805 8638
TIME...MOT...LOC 0809Z 227DEG 38KT 3806 8628 3798 8618
3786 8610
$$
INC061-KYC163-230830-
/O.CON.KLMK.SV.W.0251.000000T0000Z-110523T0830Z/
HARRISON IN-MEADE KY-
409 AM EDT MON MAY 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR MEADE AND SOUTHWESTERN HARRISON COUNTIES...
AT 407 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LODALE TO MIDWAY TO MAPLES CORNER...MOVING NORTHEAST
AT 45 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
BRANDENBURG...
ROCK HAVEN AND GRAHAMTON...
PILCHER LANDING AND HUGHES LANDING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3824 8618 3801 8597 3800 8601 3793 8599
3786 8601 3782 8617 3805 8638
TIME...MOT...LOC 0809Z 227DEG 38KT 3806 8628 3798 8618
3786 8610
WIND...HAIL 60MPH 0.88IN
$$
RS341
WWUS53 KLMK 230829
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 AM EDT MON MAY 23 2011
INC061-KYC163-230839-
/O.EXP.KLMK.SV.W.0251.000000T0000Z-110523T0830Z/
HARRISON IN-MEADE KY-
429 AM EDT MON MAY 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR MEADE AND SOUTHWESTERN
HARRISON COUNTIES WILL EXPIRE AT 430 AM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3824 8618 3801 8597 3800 8601 3793 8599
3786 8601 3782 8617 3805 8638
TIME...MOT...LOC 0829Z 227DEG 38KT 3820 8608 3812 8598
3800 8590
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:13 AM EDT, 44 minutes earlier.
Area forecast discussion, May 23, 3:13 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 313 AM EDT MON MAY 23 2011 .SHORT TERM (TODAY AND TONIGHT)... WELL...MCS MOVING TOWARDS CWA WHICH WILL BE PRODUCING MDT-HEAVY RAINFALL AND PROLIFIC LIGHTNING STARTING AROUND 0730Z ACROSS FAR WRN CWA AND STICKING AROUND TIL AROUND DAYBREAK. NEARLY EVERY FCST GRID PT WILL RECEIVE RAINFALL...WITH THE MOST ACROSS SRN IN. THE MOST POTENT PORTION OF THE MCS WILL BE THE LEADING EDGE WHERE SOME 30-35 MPH WINDS ARE POSSIBLE. AHEAD OF THE LINE IS WAA CONVECTIVE STORMS BEING FUELED BY SSWLY LLVL JET OF 50 KTS THROUGH THE HUMID AIRMASS ENSCONCED OVER THE AREA WITH SSWLY FLOW. THESE ISOL STORMS COULD PRODUCE 1/2 TO 1 INCH HAIL AND VERY HEAVY RAIN. WELL-MIXED BOUNDARY LAYER AND FALLING PRESSURE IN RESPONSE TO WI/MN LOW SHOULD ALLOW WARM SSWLY WINDS OF 10-20 WITH GUSTS TO DOMINATE THIS AFTERNOON WHICH IS ALSO WHY I WENT ABV MOS TEMPS DESPITE CLOUDINESS. AFTER THE LINE OF STORMS PASSES THROUGH BY 14Z...AND THEN WE SHOULD HAVE A LULL WITH MID AND HIGH LEVEL CLOUDS INHIBITING MUCH DEVELOPMENT SO FROM 14-19Z WE HAVE SLGHT CHC POPS. BY 20Z CLOUDS WILL HAVE THINNED SOMEWHAT AND MODEL SOUNDINGS DENOTING 2200 (GFS)-3000 J/KG MUCAPE (LOCAL WRF)...SOME MID LEVEL DRY AIR...SOMEWHAT STEEP H7-H5 LAPSE RATES AND LIS -5--8. WITH CONVECTIVE TEMPERATURES AROUND 84...SCT STORMS SHOULD REFIRE...AND THOSE THAT DUE WILL QUICKLY BECOME STRONG TO SEVERE WITH VERY HEAVY RAIN...DAMAGING DOWNBURST WINDS...AND MORE HAIL TODAY WITH WBZ <12K. IN ADDITION THE HRR SHOWING NEW STORMS REDEVELOPING OVER AR/WRN KY AND ADVECTING NEWD. THESE STORMS SHOULD WEAKEN BY 03Z. AFTER 06Z...SPC WRF AND NAM DENOTING NEW MCS DEVELOPING OVER AR AND MOVING ACROSS NRN 2/3 OF CWA TOWARDS DAYBREAK SO I INCREASED POPS TO LIKELY...WHICH JIVES WELL WITH NWS IND AND ILN. THESE COULD PRODUCE SIGNIFICANT LATE NIGHT RAINFALL AND LIGHTNING. .LONG TERM (MONDAY - SUNDAY)... NOT MUCH CHANGE IN THIS FORECAST PACKAGE FROM ONGOING FORECAST. ABOVE NORMAL PRECIPITABLE WATERS AND TEMPERATURES ALONG WITH ENHANCEMENT FROM MULTIPLE SHORTWAVES MOVING THROUGH SOUTHWEST FLOW ALOFT WILL KEEP IN THREAT FOR HIGH-END CHANCE TO LIKELY STORMS TUESDAY THROUGH THURSDAY. WEDNESDAY NIGHT AND THURSDAY CONTINUE TO LOOK LIKE THE BEST THREAT FOR ORGANIZED STORMS AS UPPER LOW MOVES CLOSER TO THE REGION AND FORCES THE STALLED FRONTAL BOUNDARY TO OUR NORTH NOW TO MOVE INTO THE AREA. UPPER LOW LOOKS TO SETTLE OVER OR NEAR THE AREA FOR THE WEEKEND AND HAVE NOT MADE CHANGES TO THE FORECAST THEN. && .AVIATION (06Z TAF ISSUANCE)... WELL...INITIAL FOCUS IS ON WARM SECTOR CONVECTION AHEAD OF THE MAIN LINE OF STORMS OVER SE MO/NE AR. LLJ AXIS OF 50KTS AT 5K FUELING STORMS WITH SLIGHTLY HIGHER SFC DEW POINTS FROM JUST SW OF LEX TO JUST NE OF SDF. FOR THE MOMENT WILL HAVE AT MOST TSRA VCNTY AT LEX. THE MAIN LINE OF STORMS WHICH IS NON SEVERE SHOULD GET INTO BWG AND SDF BETWEEN 07-08Z AND LEX AROUND 09Z BRINGING MVFR CIGS AND VSBYS AND A BUNCH OF LIGHTNING. THE BOUNDARY LAYER WINDS ARE SUFFICIENT FOR KEEP FOG AT A MINIMUM EXCEPT FOR POSSIBLY MVFR VSBY AT BWG. THIS MCS COMPLEX WILL PULL OUT BETWEEN 11-13Z...WITH AN INORDINATE AMOUNT OF LEFT OVER CLOUD DEBRIS WHICH WILL INHIBIT MUCH FURTHER CONVECTIVE DEVELOPMENT UNTIL THE AFTN HOURS. THERE IS MUCH MORE INSTABILITY THIS AFTN...AS THE MAGIC # CONVECTIVE TEMPERATURE WILL BE MET IN THE MID 80S. WITH MUCAPES IN THE 2000-2700 J/KG RANGE...LIS OF -5 TO -8...AND MDTLY STEEP MID LEVEL LAPSE RATES...AND SOME MID LEVEL DRY AIR....STORMS FROM 21-04Z WILL BE STRONG TO SEVERE WITH IFR CIGS AND VSBYS. FOR NOW WILL KEEP TSRA VCNTY FOR LATE AFTN HOURS AT SDF/BWG AND HAVE CB FOR NOW AT LEX. THERE SHOULD BE GOOD AFTN MIXING IN THE LLVLS WITH INCREASING PRESSURE GRADIENT FROM HEALTHY LOW OVER MN/WI TO ALLOW SOME SSW WINDS OF 10-20 WITH SOME GUSTS IN THE 20S. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........JDG LONG TERM.........RJS AVIATION..........JDG
Hazardous weather outlook, May 23, 3:51 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 351 AM EDT MON MAY 23 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240800- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 351 AM EDT MON MAY 23 2011 /251 AM CDT MON MAY 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY THROUGH MID MORNING. THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...WITH AMOUNTS FROM A HALF TO 1 INCH WITH HIGHER AMOUNTS IN STRONGER STORMS. IN ADDITION THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 50 MPH ...DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME SMALL HAIL. SCATTERED STORMS SHOULD REFIRE LATER THIS AFTERNOON DUE TO SURFACE HEATING IN A VERY UNSTABLE ATMOSPHERE. STORMS THAT DO DEVELOP WILL QUICKLY BECOME STRONG TO SEVERE. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS...VERY HEAVY RAINFALL RATES AND LIGHTNING. SOME STORMS MAY ALSO CONTAIN SOME LARGE HAIL. THESE STORMS WILL WEAKEN BY MID TO LATE EVENING. ANOTHER LARGER COMPLEX OF STORMS IS FORECAST TO DEVELOP OVER ARKANSAS AND MOVE ACROSS THE AREA DURING THE LATE OVERNIGHT HOURS. THESE STORMS WILL CONTAIN VERY HEAVY RAINFALL AND DAMAGING WINDS ALONG WITH PROLIFIC LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE PRODUCING DAMAGING WINDS. MORE ORGANIZED STRONG THUNDERSTORMS WILL BE POSSIBLE THURSDAY AS A STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL. RAINFALL THIS WEEK WILL AVERAGE 1 TO 3 INCHES...WITH OVER 4 INCHES POSSIBLE OVER SOUTHERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. JDG
In the hours before
Special weather statement, May 23, 2:33 AM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 AM EDT MON MAY 23 2011
INZ077-078-092-230700-
CLARK-SCOTT-WASHINGTON-
233 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...
AT 225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF SALEM...AND MOVING NORTHEAST AT
45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL ALSO IMPACT...
SCOTTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3865 8564 3841 8602 3841 8603 3847 8610
3879 8574
TIME...MOT...LOC 0633Z 226DEG 39KT 3850 8597
RSSpecial weather statement, May 23, 2:58 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
258 AM EDT MON MAY 23 2011
INZ076-083-084-089-KYZ023-230745-
CRAWFORD-DUBOIS-HANCOCK-ORANGE-PERRY-
258 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 253 AM EDT/153 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES
NORTHWEST OF DALE TO 11 MILES NORTHWEST OF GRANDVIEW TO 8 MILES WEST
OF OWENSBORO...AND MOVING NORTHEAST AT 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HAWESVILLE...
TELL CITY...
PAOLI...
JASPER...
ENGLISH...
MALTERSVILLE AND SAINT HENRY...
CELESTINE AND DUBOIS...
ELLSWORTH AND CUZCO...
FRENCH LICK MUNICIPAL AIRPORT AND NORTON...
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. IN ADDITION...MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3844 8705 3853 8678 3853 8670 3856 8670
3868 8634 3832 8636 3779 8672 3777 8683
3783 8687 3783 8692 3788 8691 3790 8693
3789 8698 3793 8699 3801 8678 3810 8679
3813 8682 3819 8680 3821 8708 3832 8709
TIME...MOT...LOC 0657Z 241DEG 53KT 3828 8697 3807 8708
3781 8719
RSSpecial weather statement, May 23, 3:01 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EDT MON MAY 23 2011
INZ079-230715-
JEFFERSON-
301 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 257 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF MADISON...AND MOVING
NORTHEAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BRYANTSBURG AND BELLEVIEW...
BARBERSVILLE AND CANAAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3871 8555 3882 8567 3883 8563 3886 8563
3886 8559 3889 8558 3889 8556 3892 8555
3892 8521
TIME...MOT...LOC 0701Z 229DEG 42KT 3884 8553
RSSpecial weather statement, May 23, 3:23 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EDT MON MAY 23 2011
KYZ023-026-230730-
HANCOCK-OHIO-
223 AM CDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OWENSBORO TO CENTRAL
CITY...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR...PENNY SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARTFORD...
WYSOX AND TAFFY...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS.
&&
LAT...LON 3748 8713 3763 8696 3767 8684 3771 8687
3778 8683 3778 8668 3762 8665 3756 8660
3755 8667 3740 8663 3731 8676 3733 8681
3730 8682 3722 8691 3727 8699 3732 8700
3736 8704 3736 8709 3733 8711 3734 8713
TIME...MOT...LOC 0722Z 259DEG 39KT 3775 8704 3725 8703
JDGSpecial weather statement, May 23, 3:48 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 AM EDT MON MAY 23 2011
INZ084-089-KYZ025-230800-
CRAWFORD-MEADE-PERRY-
348 AM EDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 339 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
ENGLISH TO 13 MILES NORTH OF HARDINSBURG...AND MOVING NORTHEAST AT
45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3830 8629 3822 8628 3821 8630 3818 8632
3818 8634 3816 8630 3814 8629 3801 8644
3805 8650 3805 8652 3820 8656
TIME...MOT...LOC 0748Z 264DEG 41KT 3818 8642 3798 8636
RSSpecial weather statement, May 23, 3:48 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 AM CDT MON MAY 23 2011
KYZ024-026>028-061-230815-
BRECKINRIDGE-BUTLER-GRAYSON-HARDIN-OHIO-
248 AM CDT MON MAY 23 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HAWESVILLE TO 14 MILES NORTH OF MORGANTOWN...AND MOVING EAST AT 45
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH...SMALL PEA SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
LEITCHFIELD...
SHORT CREEK AND READY...
WINDYVILLE AND PETH...
LILAC AND MOOK...
WOODROW AND SADLER...
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3781 8614 3781 8611 3733 8610 3733 8612
3733 8613 3731 8668 3760 8682
TIME...MOT...LOC 0748Z 269DEG 31KT 3792 8657 3742 8655
JDGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 12:20 AM EDT | Special Weather Statement | LMK | Jefferson | 10 min |
| May 23, 1:11 AM EDT | Special Weather Statement | LMK | Washington | 19 min |
| May 23, 1:42 AM EDT | Special Weather Statement | LMK | Jefferson | 18 min |
| May 23, 2:05 AM EDT | Special Weather Statement | LMK | Washington | 25 min |
| May 23, 2:22 AM EDT | Special Weather Statement | LMK | Floyd, Harrison | 23 min |
| May 23, 2:33 AM EDT | Special Weather Statement | LMK | Scott | 27 min |
| May 23, 2:58 AM EDT | Special Weather Statement | LMK | Crawford, Dubois, Orange, Perry | 47 min |
| May 23, 3:01 AM EDT | Special Weather Statement | LMK | Jefferson | 14 min |
| May 23, 3:48 AM EDT | Special Weather Statement | LMK | Crawford | 12 min |
| May 23, 4:03 AM EDT | Special Weather Statement | LMK | Washington | 27 min |
| May 23, 4:19 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Scott, Washington | 26 min |
| May 23, 4:40 PM EDT | Special Weather Statement | LMK | Dubois | 20 min |
| May 23, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 32 min |
| May 23, 5:07 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Orange, Perry | 23 min |
| May 23, 5:28 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Orange, Washington | 32 min |
| May 23, 5:44 PM EDT | Special Weather Statement | LMK | Floyd, Harrison | 31 min |
| May 23, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Jefferson, Scott, Washington | 24 min |
| May 23, 6:05 PM EDT | Severe Thunderstorm Warning | LMK | Harrison | 25 min |
| May 23, 6:11 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Floyd, Jefferson | 34 min |
| May 23, 6:12 PM EDT | Special Weather Statement | LMK | Dubois | 33 min |
| May 23, 7:21 PM EDT | Special Weather Statement | LMK | Dubois | 24 min |
| May 23, 3:23 AM EDT | Special Weather Statement | LMK | Ohio | 7 min |
| May 23, 3:37 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 23 min |
| May 23, 4:05 AM EDT | Special Weather Statement | LMK | Hardin, Larue | 25 min |
| May 23, 4:28 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Marion, Nelson, Spencer, Washington | 32 min |
| May 23, 4:42 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 18 min |
| May 23, 4:57 AM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer, Woodford | 33 min |
| May 23, 5:00 AM EDT | Special Weather Statement | LMK | Henry, Oldham, Trimble | 30 min |
| May 23, 5:04 AM EDT | Special Weather Statement | LMK | Anderson, Boyle, Larue, Marion, Mercer, Nelson and 2 more | 41 min |
| May 23, 5:11 AM EDT | Special Weather Statement | LMK | Adair, Barren, Metcalfe, Taylor | 49 min |
| May 23, 5:19 AM EDT | Severe Thunderstorm Warning | LMK | Franklin, Harrison, Scott, Woodford | 26 min |
| May 23, 5:40 AM EDT | Special Weather Statement | LMK | Cumberland | 20 min |
| May 23, 5:46 AM EDT | Special Weather Statement | LMK | Harrison | 29 min |
| May 23, 6:00 AM EDT | Special Weather Statement | LMK | Bourbon, Boyle, Casey, Clark, Clinton, Fayette and 5 more | 45 min |
| May 23, 5:15 PM EDT | Special Weather Statement | LMK | Breckinridge, Meade | 30 min |
| May 23, 6:29 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| May 23, 6:33 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Henry, Jefferson, Oldham, Shelby, Spencer | 27 min |
| May 23, 7:02 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 28 min |
| May 23, 7:38 PM EDT | Special Weather Statement | LMK | Anderson, Bullitt, Franklin, Scott, Spencer | 22 min |
| May 23, 7:49 PM EDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.